MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45563-CURVC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "one of the lumens ruptured while being used in ct between the zero mark and the hub." the line was removed and replaced.Additional information recieved states "the patient was bleeding but im not sure what the extent of the damage was".The patient's current condition is reported as "unknown" at this time.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 3-lumen pressure injectable (pi) picc for analysis.Signs of use in the form of biological material were observed inside the extension lines.Initial analysis revealed that the catheter body was returned severed at the 35cm marking.The severed end was not returned for analysis.It is assumed that the catheter body was intentionally severed by the customer.Visual analysis revealed that the catheter body was ruptured adjacent to the zero-centimeter marking.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure related incident.Deformation or slight stretching of the catheter body was also noted directly adjacent to the tear, which, in combination with the catheter hole, is consistent with a pressure related rupture.No other defects or anomalies were observed on any other portion of the catheter.The hole in the catheter body was measured from 9mm-13mm from the juncture hub.The total length of the catheter body measured 37.2cm, which indicates that between 18.65cm-20.56cm of the catheter body was severed and no returned.The catheter outer diameter measured 0.078", which is within the specification limits of 0.078"-0.083" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The proximal and medial extension lines flushed as intended without leaks or blockages observed.The distal extension line (pi) was flushed, and a leak was observed from only the ruptured hole.Biological material was observed within the distal lumen.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.A lab inventory guide wire was inserted through the distal lumen.When passing through the distal extension line, biological material was observed exiting the lumen.This biological material in combination with over pressurization likely contributed to the event.Once the biological material was cleared, the guide wire passed through the distal lumen with no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable picc may not exceed 300 psi (2068.4 kpa).The maximum pressure injection flow rate ranges from 4 ml/sec to 6 ml/sec.Refer to the product specific labeling for the maximum pressure injection flow rate for the specific lumen being used for pressure injection".The pressure injection info card states for a 6fr x 55cm, 3-lumen picc, the max indicated pressure injection flow rate for the pink extension line is 6 ml/sec or 186psi during max flow conditions.The report of a ruptured catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over-pressurization within the catheter.During functional testing, biological material was observed within the distal pink lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.Based on the customer report and the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "one of the lumens ruptured while being used in ct between the zero mark and the hub." the line was removed and replaced.Additional information received states "the patient was bleeding but im not sure what the extent of the damage was".The patient's current condition is reported as "unknown" at this time.

Brand Name
ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22095378
Report Number9680794-2025-00454
Device Sequence Number6906350
Product Code LJS
UDI-Device Identifier10801902208740
UDI-Public(01)10801902208740(11)241219(17)260227(10)33F24L0503(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-45563-CURVC
Device Lot Number33F24L0503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown